Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 139, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 12, 2001, 4:57 PM CDT for Mobile County, Alabama. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 12, 2001, 4:57 PM CDT (21:57 UTC)
- Expired
- Jul 12, 2001, 6:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mobile County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 5:15 PM CDT | Hail 1 | Kushla, AL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
325 WUUS54 KMOB 122157 SVRMOB ALC097-122300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 457 PM CDT THU JUL 12 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOBILE COUNTY IN SOUTHWEST ALABAMA * UNTIL 600 PM CDT * AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR GEORGETOWN...MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KUSHLA BY 500 PM CDT SEMMES BY 505 PM CDT BIG CREEK LAKE...EIGHT MILE BY 510 PM CDT MAGNOLIA GROVE GOLF COURSE...BIG CREEK LAKE DAM BY 515 PM CDT STRONG DAMAGING WIND...LARGE HAIL AND DEADLY LIGHTNING ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3093 8816 3091 8836 3036 8836 3038 8805
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:00 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 12, 3:00 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 300 PM CDT THU JUL 12 2001 LATEST SATELLITE LOOPS ACROSS THE SE U.S. CONTINUE SHOW NEXT SIGNIFICANT S/W TROUGH DIVING DOWN INTO THE TN VALLEY WITH CONVECTION FIRING MOSTLY OVER NORTHERN MS. NEAR THE SFC SEABREEZE FRONT HAS DEVELOPED ALONG THE IMMEDIATE COAST AIDING IN THE ADDITIONAL TS COVERAGE THIS AFTERNOON AND EVENING MOSTLY NEAR THE COAST. MAIN CONCERN FOR NOW LOOKS TO BE CONVECTION REDEVELOPING OVER MOST OF CWFA LATER TONIGHT FOLLOWED BY DRIER AIR PENETRATING SOUTHWARD ACROSS THE REGION LATE FRIDAY...POSSIBLY EXITING THE COAST DURING THE EVENING HOURS. LATEST MODEL SOLUTIONS PREFERABLY THE AVN IN FAIR AGREEMENT WITH CURRENT PATTERN OVER THE MID TO LOWER MISSISSIPPI RIVER VALLEY PLACING NEXT IMPULSE OVER THE CWFA BETWEEN 06 AND 12Z FRIDAY. KIND OF AN ANOMALOUS SITUATION FOR THIS TIME OF THE YEAR THOUGH LOOKING AT CURRENT VISIBLE LOOPS OVER THE NORTHERN PARTS OF AL/MS WILL GO AHEAD AND ADJUST POPS ACROSS THE REGION FOR TONIGHT AND EARLY FRIDAY. AS FOR THE SEVERITY OF THIS SITUATION MAIN CONCERN LOOKS TO BE ALONG THE COAST WHERE HIGHER CAPES AND DEWPOINTS WILL CONTINUE WITH LAPSE RATES STILL MARGINAL. WITH THIS WILL ADJUST CURRENT POPS TO THE NORTH AND KEEP CURRENT NUMBERS NEAR THE COAST. EXTENDED...BOTH ETA/AVN MODELS MOVE SFC BOUNDARY OFF THE COAST EARLY SATURDAY CONTINUING SOUTHWARD OVER THE WEEKEND. LATEST MODEL SOLUTIONS SHOW A WEAK REINFORCEMENT OF DRIER MOVING ACROSS THE REGION ON SUN GIVING WAY TO DRIER THAN NORMAL CONDITIONS INTO THE EARLY PART OF NEXT WEEK. MARINE...GUSTY WINDS NEAR SCATTERED THUNDERSTORMS MOST TONIGHT... FOLLOWED BY A GRADUAL SHIFT TO THE WEST THAN NORTHWEST THROUGHOUT THE DAY ON FRIDAY. GENERALLY A NORTHERLY FLOW 10 TO 15 KT THROUGH SUNDAY...SHIFTING EAST BY MONDAY. PRELIM NUMBERS... MOB TB 075/091 071/092 070 32552 PNS TB 077/093 072/091 070 32552 DTS TB 078/090 074/091 072 32553 GZH TB 075/090 070/090 069 32441 2R0 TB 075/091 069/091 068 32541 61A BE 074/091 069/090 068 32441 .MOB... AL...NONE. FL...NONE. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 5:48 PM CDT | Flash Flood Warning | MOB | Mobile | 87 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.